... around here, so surgeon put me on 100mg of synthroid. Still tired after 3 weeks, I uped my dose to 150. Going on 4 weeks now and I'm irritable and feel like a fat slug. I'm getting depressed. I've always worked out , and have no desire to do anything much less go to the gym. Ive gained weight not sure how much, but ALL of my clothes are tight and my face looks swollen. :( I'm miserable! Going to my FP Tom and asking her to add Cytomel. Does anyone have any experience with this add on TX to synthroid? Please help!!!
Hang on-there are many members that had their thyroids removed. I'm sure that somebody can give you some advice. I have hypothyroid, and I just can't imagine going through what you are now.
Any surgery leaves a person depressed. It will take a while for the synthroid to kick in-your body and mind had a double whammy. Surgery and a hormone change. I'm sure that others can actually help you. It will get better, but not as quickly as you want.
I just found out that I have thyroid cancer and am getting it remove next month. I don't understand why you don't have an Endocrinologist yet. I have been hypothyroid for 3 years now and always had one since then. I'm guessing you had no problems with thyroid until recently?
Your surgeon should of found one for you. Can you get him/her or your doctor to refer you asap? Also you mentioned that you upped your dose. Did you do that on your own or with your doctor? You need to stay on top of this, it's really important. That's why you are feeling this way. You can get depressed when your medication is not right. Get help soon o.k.?
Also my brother in-law had his thyroid removed and he said waiting until he could take Synthroid and it working well was the worst. He was really tired too. He said once it worked he felt fine. It's just to find the right balance.
Hope this helps you!
I know this is an older post and wonder how you're doing now. I just had a Thyroidectomy the 6th of Nov. of this year and I go to the same doctor that did my surgery which happens to be an ENT. He's got a great reputation for balancing people out but he sure is having a time with me. I was on 100 of Synthroid when I had surgery went back a week later for my post op and he raised my dosage to 150. I'm so Hyper it's unreal and I had blood work done earlier than planned which was last week and my TSH was off Free T4 was elevated and even my Thyroid Peroxidase which is my Antibodies are high.He lowered my Synthroid to 112 and had to put me on Prednisone to lower the Antibodies and I'm in worse shape than i was. I've only been on them 4 days and feel so rough I can't get out of bed for long periods of time. I know the feeling of the Hypo as well so I sure hope you're doing better.
Had my thyroidectomy in 2000 for Pap Cancer. I was put on synthroid first and got red hot and had rash. They said I was allergic. Put on Armour Thyroid. Body responded felt good. Learned I needed to take in two doses. 60 mg in am and then 30 mg at dinnertime. Sometimes needed to take at 3 pm. Took later pill with food made it absorb gently. Now I'm older and have lost weight and seem to need less so I take 30 mg doses three times a day. I need the combo T4 and T3 for my brain. When I feel edgy or can't focus I take Vit D and a chewable calcium and that calms it down. I also take Vit C, vit E, Vit B Complex, Multi Vitamin, DHEA 10mg compounded time release for headaches, iron in evening. Any good ideas please share. Karen. Forgot to mention they tried Cytomel 10mg and it made my heart race. The Armour worked beautifully.
Now the new reformulation isn't as great but much bettet than synthetic. Read all about this at STTM Stop the Thyroid Madness website and their books. Muffin7973
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Mar 2010 • 1 answer
Posted 19 Jul 2010 • 2 answers
Posted 2 Oct 2010 • 1 answer
Posted 18 Feb 2011 • 7 answers
Posted 31 May 2013 • 2 answers